Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Wasting Syndrome Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

Hormone levels can affect the metabolism. HIV seems to change some hormone levels including testosterone and thyroid. Also, cytokines play a role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these factors can work together to create a "downward spiral." For...
Ask the Experts

Aids wasting syndrome (and TPN)

Where can i find a primary literature article about the effectiveness of TPN in patient with Aids Wasting Syndrome (including treatment)?...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
While total parenteral nutrition (TPN) is not widely used these days, there are some circumstances when it is quite appropriate (such as during acute pancreatitis). Thus, most research on TPN use in HIV disease was reported prior to routine use of... Read more »

Treatment questions for wasting syndrome

I had been diagnosed with AIDS wasting for 3 years now but never knew why except for the symptoms that I was experiencing. My doctor had put me on injections of Testratone and Deca-Doublin every two weeks as well as Oxandrian. My symptoms went away...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Russell,Before you do anything else, get to see the eye doctor ASAP!Seeing spots can be very dangerous! The kidney problem is an unusual one and not likely to be caused by the medication. You did not mention your T cells and viral load though.... Read more »

NEW MEDICATION FOR WASTING SYNDROME

I WAS DIAGNOSED HIV+ SEVEN YRS AGO. MY DOCTOR HAS DIAGNOSED ME WITH WASTING SYNDROME AND HE SAID IT IS BECAUSE OF THE MEDICATION (CRIXIVAN, ZERIT, AND EPIVIR). A FRIEND OF MINE HEARD ABOUT A NEW MEDICATION TO TREAT THIS CONDITION, PUBLISHED IN POZ...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
I read POZ regularly. I am not aware of a new medication to treat wasting. We do have several approved medications for wasting including anabolic steroids such as oxandrolone as well as appetite stimulants and growth hormone. If you find out... Read more »

Wasting Syndrome - sunken face

Why do I and some other people with AIDS have no trouble putting on muscle, but have not an ounce of fat? I have a fabulously well muscled body with not an ounce of fat. Which looks fine but when you look at my face you can see that there is muscle...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Michael,... Read more »
Connect With Others

"The Lazarus Syndrome"

Posted by Anonymous, 4 Replies
Hi,

Currently, I'm doing a story on the phenomenon, labelled the 'Lazarus Syndrome', that many people living with HIV go through when they add protease inhibitors to their drug regimens.

If you have experienced this phenomenon, I would really like... Read more »

Waste

Posted by Anonymous, 1 Reply
WASHINGTON TIMES
Published: Nobvember 16, 2001 Author: Robert Stacy McCain


Taxpayers paid for AIDS-prevention projects that encouraged sexual activity in direct violation of federal guidelines and met the "legal definition of
obscene material," an... Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do.

I'm afraid. He's down to 120 and losing despite putting... Read more »